×

zbMATH — the first resource for mathematics

Combining forecasts using the least trimmed squares. (English) Zbl 1264.62087
Summary: Employing a recently derived asymptotic representation of the least trimmed squares estimator, the combinations of the forecasts with constraints are studied. Under the assumption of the unbiasedness of individual forecasts it is shown that the combination without intercept and with constraints imposed on the estimate of the regression coefficients that they sum to one, is better than others. A numerical example is included to support theoretical conclusions.

MSC:
62M20 Inference from stochastic processes and prediction
62F30 Parametric inference under constraints
62M10 Time series, auto-correlation, regression, etc. in statistics (GARCH)
65C60 Computational problems in statistics (MSC2010)
PDF BibTeX XML Cite
Full Text: EuDML Link
References:
[1] Bates J. M., Granger C. W. J.: The combination of forecasts. Oper. Res. Quarterly 20 (1969), 451-468
[2] Bickel P. J.: One-step Huber estimates in the linear model. J. Amer. Statist. Assoc. 70 (1975), 428-433 · Zbl 0322.62038
[3] Clemen R. T.: Linear constraints and efficiency of combined forecasts. J. of Forecasting 6 (1986), 31-38
[4] Hampel F. R., Ronchetti E. M., Rousseeuw P. J., Stahel W. A.: Robust Statistics - The Approach Based on Influence Functions. Wiley, New York 1986 · Zbl 0733.62038
[5] Peel K. Holdenand D. A.: Unbiasedness, efficiency and the combination of economic forecasts. J. of Forecasting 8 (1989), 175-188 · Zbl 04550514
[6] Huber P. J.: Robust Statistics. Wiley, New York 1981 · Zbl 0536.62025
[7] Jurečková J., Sen P. K.: Regression rank scores scale statistics and studentization in linear models. Proceedings of the Fifth Prague Symposium on Asymptotic Statistics, Physica Verlag, Heidelberg 1993, pp. 111-121
[8] Rao R. C.: Linear Statistical Inference and Its Applications. Wiley, New York 1973 · Zbl 0256.62002
[9] Rubio A. M., Aguilar L. Z., Víšek J. Á.: Combining the forecasts using constrained \(M\)-estimators. Bull. Czech Econometric Society 4 (1996), 61-72
[10] Rubio A. M., Víšek J. Á.: Estimating the contamination level of data in the framework of linear regression analysis. Qűestiió 21 (1997), 9-36 · Zbl 1167.62388
[11] Varadarajan V. S.: A useful convergence theorem. Sankhyã 20 (1958), 221-222 · Zbl 0088.11303
[12] Víšek J. Á.: Stability of regression model estimates with respect to subsamples. Computational Statistics 7 (1992), 183-203 · Zbl 0775.62182
[13] Víšek J. Á.: Statistická analýza dat. (Statistical Data Analysis - a textbook in Czech.) Publishing House of the Czech Technical University Prague 1997
[14] Víšek J. Á.: Robust constrained combination of forecasts. Bull. Czech Econometric Society 5 (1998), 8, 53-80
[15] Víšek J. Á.: Robust instruments. Robust’98 (J. Antoch and G. Dohnal, Union of the Czech Mathematicians and Physicists, Prague 1998, pp. 195-224
[16] Víšek J. Á.: Robust specification test. Proceedings of Prague Stochastics’98 (M. Hušková, P. Lachout and J. Á. Víšek, Union of Czech Mathematicians and Physicists 1998, pp. 581-586
[17] Víšek J. Á.: Robust estimation of regression model. Bull. Czech Econometric Society 9 (1999), 57-79
[18] Víšek J. Á.: The least trimmed squares - random carriers. Bull. Czech Econometric Society 10 (1999), 1-30
[19] Víšek J. Á.: Robust instrumental variables and specification test. PRASTAN 2000, Proceedings of the conference “Mathematical Statistics and Numerical Mathematics and Their Applications”, (M. Kalina, J. Kalická, O. Nanásiová and A. Handlovičová, Comenius University, pp. 133-164
[20] Víšek J. Á.: Regression with high breakdown point. Proceedings of ROBUST 2000, Nečtiny, Union of the Czech Mathematicians and Physicists and The Czech Statistical Society. Submitted
[21] Víšek J. Á.: A new paradigm of point estimation. Proceedings of seminar “Data Processing”, TRYLOBITE, Pardubice 2000. Submitted
[22] Wald A., Wolfowitz J.: Statistical tests based on permutations of the observations. Ann. Math. Statist. 15 (1944), 358-372 · Zbl 0063.08124
[23] Yohai V. J., Maronna R. A.: Asymptotic behaviour of \(M\)-estimators for the linear model. Ann. Statist. 7 (1979), 258-268 · Zbl 0408.62027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.